Format

Send to

Choose Destination
Rev Med Interne. 2001 Feb;22(2):172-6.

Postvaccine vasculitis: a report of three cases.

[Article in French]

Author information

1
Service de médecine interne, hôpital de la Pitié-Salpêtrière, 47-83, boulevard de l'Hôpital, 75651 Paris, France.

Abstract

INTRODUCTION:

Vaccines may be responsible for adverse effects, mainly local fugitive and benign reactions. However, few cases of systemic vasculitis have been described. We report three new cases, suggesting the responsibility of vaccination in starting or reactivating systemic vasculitis.

EXEGESIS:

We report two cases in a 64- and a 68-year-old woman with polymyalgia rheumatica and temporal arteritis after influenza and tetanus vaccination respectively, and one case in a 30-year-old man with periarteritis nodosa after hepatitis B vaccination.

CONCLUSION:

Knowledge of such complications deserve to be expanded in order to: 1) avoid re-immunisations which are likely to result in more serious consequences; 2) avoid aggravation or reactivation of a vasculitis; and 3) control serology before hepatitis B vaccination in all persons at risk of HBV infection.

PMID:
11234675
DOI:
10.1016/s0248-8663(00)00307-6
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center